Alert archive / North Carolina / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jan 1, 2007, 4:47 AM EST for Forsyth County, North Carolina. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 1, 2007, 4:47 AM EST (09:47 UTC)
- Expired
- Jan 1, 2007, 7:15 AM EST
- In force
- 2 hr
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 99 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 1, 5:15 AM EST | FLASH FLOOD | Winston-Salem, NC | WIDESPREAD FLOODING OF LOW LYING AREAS WITH SEVERAL STREETS CLOSED DUE TO HIGH WATER. ONE WATER RESCUE HAS BEEN PERFORMED, ANOTHER MAY BE IN PROGRESS. EVACUATIONS BEING CONSIDERED FOR A COUPLE OF APARTMENT COMPLEXES ON THE NORTHSIDE OF WINSTON-SALEM. REPORT FR |
| Jan 1, 7:15 AM EST | FLASH FLOOD | Winston-Salem, NC | SILAS CREEK OUT OF ITS BANK IN WESTERN WINSTON-SALEM, FLOODING A FEW RESIDENCES A HALF MILE EAST OF PEACEHAVEN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KRAH 010950 FFWRAH NCC067-011215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 447 AM EST MON JAN 1 2007 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... FORSYTH COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 715 AM EST * AT 440 AM EST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED VERY HEAVY RAIN OVER FORSYTH COUNTY. HIGH WATER WAS REPORTED ON A FEW ROADS AND SMALL CREEKS WERE COMING OUT OF THEIR BANKS. OVER TWO AND A HALF INCHES OF RAIN HAS FALLEN BETWEEN 2 AM AND 430 AM. AN ADDITIONAL INCH OF RAIN IS POSSIBLE THROUGH 6 AM. * LOCATIONS THREATENED WITH FLOODING INCLUDE WINSTON-SALEM... KERNERSVILLE...CLEMMONS AND BELEWS CREEK. EXCESSIVE RUNOFF FROM THIS RAIN WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD THREATENING MOTORISTS. WHEN ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN. SMALL CREEKS AND STREAMS WILL RAPIDLY FLOOD...ESPECIALLY MILL CREEK AND GRASSY CREEK...POSSIBLY WASHING OUT ROADS AND FLOODING NEARBY AREAS. THOSE LIVING IN FLOOD PRONE AREAS OR NEAR FLOODING CREEKS AND STREAM SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3626 8003 3601 8005 3599 8041 3625 8046 $$ WSS/MLM
1 follow-up statement
000 WGUS72 KRAH 011146 FFSRAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 639 AM EST MON JAN 1 2007 NCC067-011215- FORSYTH NC- 639 AM EST MON JAN 1 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM EST FOR FORSYTH COUNTY... LOCAL LAW ENFORCEMENT REPORT WIDSPREAD FLOODING OF LOW LYING AREAS AS WELL AS SEVERAL STREETS IN WINSTON-SALEM. OFFICIALS HAVE PERFORMED AT LEAST ONE WATER RESCUE AND POSSIBLY ANOTHER. EVACUATIONS MAY BE NECESSARY AT A COUPLE OF APARTMENT COMPLEXES ON THE NORTHSIDE OF WINSTON-SALEM. IN ADDITION...A MUD SLIDE HAS OCCURRED ALONG OAK RIDGE DRIVE NEAR A NEW HOUSING DEVELOPMENT. AS MUCH AS 3 INCHES OF RAIN HAS FALLEN OVER WINSTON SALEM BETWEEN 2 AM AND 5 AM. WHILE THE HEAVY RAIN HAS DIMINSIHED AS OF 630 AM...ANOTHER ROUND OF LOCALLY HEAVY RAINFALL MAY AFFECT FORSYTH COUNTY BY 8 AM. THUS...THE WARNING MAY NEED TO BE EXTENDED BEYOND 715 AM. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BELEWS CREEK...KERNERSVILLE AND WINSTON-SALEM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. LAT...LON 3626 8003 3601 8005 3599 8041 3625 8046 $$ WSS/MLM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jan 1, 2:07 AM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Jan 1, 2:07 AM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 207 AM EST MON JAN 1 2007 .SHORT TERM /TODAY/... INSTABILITY IS RATHER WEAK...BUT INCREASING SURFACE CONVERGENCE COUPLED WITH STRONG DIVERGENCE ALOFT CONTINUES TO PRODUCE CONVECTION ALONG THE FRONTAL BOUNDARY ALONG THE FOOTHILLS. ISOLATED DAMAGE IS POSSIBLE AS MOMENTUM FROM >50KT WINDS ALOFT ARE TRANSPORTED DOWNWARD. DYNAMICS WILL SHIFT EASTWARD INTO THE EASTERN CWFA AROUND 12Z. WILL MONITOR THE ONGOING SITUATION FOR POSSIBLE LATE ADDITION OF TSRA EARLY THIS MORNING. MEANWHILE...RAIN WILL BECOME MORE WIDESPREAD AS MOISTURE CONTINUES TO INCREASE AHEAD OF THE FRONTAL BOUNDARY AND CATEGORICAL POPS LOOK GOOD THROUGH THE MORNING. LIFT WILL WANE WITH WINDS VEERING MORE WESTERLY AS THE H95 TROF PASSES...WILL TAPER OFF POPS IN THE WEST DURING THE AFTERNOON AND IN THE EAST THIS EVENING. TEMPS WILL REMAIN NEARLY STEADY THROUGH THE DAY...WITH COLD AIR ADVECTION NOT KICKING IN UNTIL AFTER SUNSET. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... DRY AIR ADVECTION AND DOWNSLOPE FLOW WILL CLEAR SKIES OUT TONIGHT WITH THICKNESSES FALLING BEHIND THE LOW LEVEL TROF. CONSENSUS MOS MINS IN THE MID 30S TO LOWER 40S LOOK GOOD. HIGH PRESSURE BUILDS IN FROM THE WEST THROUGH MIDWEEK...WILL HAVE AN INITIAL COOL DAY TUESDAY WITH NORTHERLY FLOW AND CLEAR SKIES. HIGH MOVING RAPIDLY OFFSHORE AND MID LEVEL RIDGING WILL PROVIDE ANOTHER QUICK WARMUP WITH HIGHS CLIMBING WELL INTO THE 50S AND LOWER 60S WED AND THU. NEXT SYSTEM LATE THIS WEEK IS QUITE SIMILAR TO THE ONE WE HAVE TONIGHT...AS OUR NEXT LOW WILL AGAIN BE SOUTHERLY IN ORIGIN. THIS WILL INCREASE TRANSPORT OF GULF MOISTURE AND CHANCES OF RAIN THU NIGHT AND FRIDAY. IT WILL BE CLEARING AND DRYING OUT AGAIN FOR THE WEEKEND WITH CONTINUED MILD TEMPERATURES. && .AVIATION /06Z-06Z/... WIDESPREAD IFR CONDITIONS EXPECTED THROUGH 18Z AS SLY WINDS AHEAD OF A STRONG COLD FRONT PULL GULF MOISTURE ACROSS CENTRAL NC. BANDS OF SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR AHEAD OF FRONT. WESTERLY WINDS BEHIND FRONT WILL USHER DRIER AIR INTO CENTRAL NC AFTER 18Z...RESULTING IN CLEARING TREND FROM W-E THIS AFTERNOON AND EARLY EVENING. WINDS WILL BE BREEZY TODAY WITH SLY WINDS AHEAD OF FRONT AND WLY WINDS BEHIND FRONT GUSTING AROUND 25 MPH. VFR CONDITIONS SHOULD RETURN TO ALL OF CENTRAL NC BY 00Z TUE. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MLM LONG TERM...MLM AVIATION...WSS
In the hours before
Special weather statement, Jan 1, 12:54 AM EST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1254 AM EST MON JAN 1 2007 NCZ021-038-010700- DAVIDSON-FORSYTH- 1254 AM EST MON JAN 1 2007 ...SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS FORSYTH AND DAVIDSON COUNTIES THROUGH 200 AM EST... AN AREA OF SHOWERS WITH ISOLATED THUNDERSTORMS WILL MOVE ACROSS SECTIONS OF FORSYTH AND DAVIDSON COUNTIES THROUGH 2 AM. THE STORMSMAY PORDUCE WIND GUSTS UP TO 45 MPH ALONG WITH VERY HEAVY RAINFALL. THESE WINDS MAY BE STRONG ENOUGH TO DOWN A FEW TREE LIMBS. THE AREA OF SHOWERS AND STORMS WERE MOVING NORTHEAST AT 35 MPH. THE STORMS MAY AFFECT SUCH PLACES AS CLEMMONS...WINSTON-SALEM... RURAL HALL...PFAFFTOWN...KERNERSVILLE...MIDWAY...AND WELCOME. WSS
Special weather statement, Jan 1, 12:54 AM EST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1254 AM EST MON JAN 1 2007 NCZ021-038-010700- DAVIDSON-FORSYTH- 1254 AM EST MON JAN 1 2007 ...SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS FORSYTH AND DAVIDSON COUNTIES THROUGH 200 AM EST... AN AREA OF SHOWERS WITH ISOLATED THUNDERSTORMS WILL MOVE ACROSS SECTIONS OF FORSYTH AND DAVIDSON COUNTIES THROUGH 2 AM. THE STORMS MAY PRODUCE WIND GUSTS UP TO 45 MPH ALONG WITH VERY HEAVY RAINFALL. THESE WINDS MAY BE STRONG ENOUGH TO DOWN A FEW TREE LIMBS. THE AREA OF SHOWERS AND STORMS WERE MOVING NORTHEAST AT 35 MPH. THE STORMS MAY AFFECT SUCH PLACES AS CLEMMONS...WINSTON-SALEM... RURAL HALL...PFAFFTOWN...KERNERSVILLE...MIDWAY...AND WELCOME. WSS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 1:48 AM EST | Severe Thunderstorm Warning | RAH | Forsyth | 42 min |
| Jan 1, 7:16 AM EST | Flash Flood Warning | RAH | Forsyth | 4 hr |
| Jan 1, 11:04 AM EST | Flash Flood Warning | RAH | Forsyth | 7 hr |
Nearby
Flash Flood Warnings in North Carolina, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.